MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 6X60ML; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 6X60ML; STENT, ILIAC
Model Number C06060ML
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The smart control iliac 6 x 60 ml.Stent delivery system (sds) failed to cross the superficial femoral artery lesion.There was no patient injury.After fal product analysis, the catheter tip was not received with the device.One non-sterile smart control, iliac 6x60ml was returned.Per visual analysis the unit had not been deployed.The locking pin was in place.The distal tip was not returned.No other anomalies were noted.Per dimensional analysis the outer diameter (od) of the outer sheath was measured in different places and found within specification.Per sem analysis the body revealed evidence of elongations and plastic deformation.In addition stress lines were present at the edges of the rupture point; these conditions are related to pulling and stretching until separation occurs.No other anomalies were noted during the analysis.A device history record (dhr) review of lot 17118987 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds) failure to cross¿ was not confirmed through analysis of the returned device.The device was within dimensional specification.The reported ¿catheter tip separated¿ was confirmed through analysis of the returned device as the tip was missing when the device was returned.The whereabouts of the missing tip are unknown, including whether it separated within the patient or outside the body.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) or procedural factors may have contributed to the event as evidenced by elongations, plastic deformations and stress lines noted on the outer surface during analysis which are indicative of excessive forces being applied to the device.According to the instructions for use ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system a.Ensure locking pin is still in place.B.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal a.Advance the stent delivery system past the stricture site.B.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target stricture.C.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target stricture site.Stent deployment a.Verify that the delivery system¿s radiopaque stent markers (leading and trailing ends) are proximal and distal to the target stricture.B.Ensure that the introducer sheath does not move during deployment.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the smart control iliac 6 x 60 ml.Stent delivery system (sds) failed to cross the superficial femoral artery lesion.There was no patient injury.After fal product analysis, the catheter tip was not received with the device.

Brand Name
SMART CONTROL, ILIAC 6X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6344997
Report Number9616099-2017-00917
Device Sequence Number16314248
Product Code NIO
UDI-Device Identifier20705032023532
UDI-Public20705032023532
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberC06060ML
Device Catalogue NumberC06060ML
Device Lot Number17118987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2016
Distributor Facility Aware Date10/24/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2016
Initial Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1